Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Med change to prevent Lipo?
Apr 25, 2006

Dear Doctor:

I was diagnosed with HIV in February 2003. Since April 2003, I have been taking Combivir and Viramune. Other than fatigue, I am doing fine. I have been undetectable for over 2 years and my last CD4 was 688. My question is: Should I consider changing my med due to possible facial lipoatrophy from the AZT in Combivir? I am very afraid of develop lipo in my arms and legs, but especially my face. I am 42 years old, workout at a gym 5 days a week and have been nearly 100% adherent to my meds. Please let me know!

Response from Dr. Henry

I often switch from Combivir (AZT + 3TC) to either Epzicom (abacavir + 3TC) or Truvada (tenofovir + FTC)before any fat loss is obvious. I personally often prescribe the individual drugs for 8 weeks to watch for new side effects before committing to the combination drugs. KH



Previous
Could I have neuropathy?
Next
Early HIV-should I even be taking meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement